MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR HIV 1/O/2 ENHANCED QUALITY CONTROL (EHIV QC); HIV QUALITY CONTROL MATERIAL

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR HIV 1/O/2 ENHANCED QUALITY CONTROL (EHIV QC); HIV QUALITY CONTROL MATERIAL
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
While handling the advia centaur hiv 1/o/2 enhanced positive quality control (ehiv qc), the customer was splashed in the eye.The customer was not wearing protective goggles or a face shield while handling the material.The customer washed his eyes with water.There are no reports of patient intervention or adverse consequences due to the splash.
 
Additional Manufacturer Narrative
The operator from outside the united states was not wearing the recommended eye protection while handling the advia centaur ehiv controls and was splashed in the eye with the positive control.The safety data sheet was provided to the customer.The warnings and precautions section of the advia centaur xp and advia centaur xpt systems ehiv instructions for use states: "caution potential biohazard some components of this product contain human source material.No known test method can offer complete assurance that products derived from human blood will not transmit infectious agents.All products manufactured using human source material should be handled as potentially infectious.Handle this product according to established good laboratory practices and universal precautions.The negative control has been assayed by fda-approved methods and found to be nonreactive for hepatitis b virus, antibody to hcv, and antibody to hiv-1/2.The positive controls, low calibrator and high calibrator have been assayed by fda-approved methods and found to be nonreactive for hepatitis b virus and antibody to hcv.The positive controls, low calibrator, and high calibrator contain human plasma that is reactive for antibody to hiv.The units were treated with a bpl-uv inactivation procedure,however, all products manufactured using human source material should be handled as potentially infectious." the warning section contains the following statement: "wear protective gloves/protective clothing/eye protection/face protection." advia centaur ehiv controls are not available in the united states, however, there is a similar product available in the united states under bp050030.

Brand Name
ADVIA CENTAUR HIV 1/O/2 ENHANCED QUALITY CONTROL (EHIV QC)
Common Device Name
HIV QUALITY CONTROL MATERIAL
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key16718173
Report Number1219913-2023-00081
Device Sequence Number7172049
Product Code MZF
UDI-Device Identifier00630414509372
UDI-Public00630414509372
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
REF H10
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2023
Device Model NumberN/A
Device Catalogue Number10309010
Device Lot Number741771193
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2023
Initial Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown